Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 35, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Jun 15, 2006, 5:14 AM CDT for 4 counties in Texas. It took effect at Jun 15, 2006, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2006, 5:14 AM CDT (10:14 UTC)
- In effect from
- Jun 15, 2006, 12:00 PM CDT
- Expired
- Jun 15, 2006, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 36 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4936 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 151014 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 AM CDT THU JUN 15 2006 ...BREEZY AND DRY CONDITIONS COULD MAKE FIRES HARD TO CONTROL ACROSS WESTERN PARTS OF SOUTH CENTRAL TEXAS TODAY AND THIS EVENING... .AN APPROACHING UPPER LEVEL STORM SYSTEM WILL INCREASE SOUTHERLY WINDS ACROSS SOUTH CENTRAL TEXAS. ALTHOUGH THE SOUTH WINDS WILL EVENTUALLY BRING AN INCREASE IN MOISTURE...MIXING OF DRIER AIR ALOFT WILL RESULT IN RED FLAG CONDITIONS BEING REACHED FOR A FEW HOURS. THE RED FLAG CONDITIONS WILL BE MOST LIKELY TO OCCUR OVER AREAS ALONG AND WEST OF A ROCKSPRINGS TO EAGLE PASS LINE. TXZ183-184-202-217-160100- /O.NEW.KEWX.FW.W.0035.060615T1700Z-060616T0100Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 514 AM CDT THU JUN 15 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING ACROSS WESTERN PARTS OF SOUTH CENTRAL TEXAS DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THIS RED FLAG WARNING INCLUDES THE FOLLOWING COUNTIES... VAL VERDE...EDWARDS...KINNEY...AND MAVERICK. EXPECT BREEZY CONDITIONS THROUGH THIS EVENING WITH SUSTAINED 20 FOOT WINDS OCCASIONALLY EXCEEDING 15 MPH. SHALLOW MOISTURE WILL MIX WITH DRIER AIR ALOFT TO RESULT IN RELATIVE HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE THIS AFTERNOON AND EARLY THIS EVENING. MOISTURE WILL CONTINUE TO GRADUALLY STREAM NORTHWARD LATE TODAY...AND GOOD HUMIDITY RECOVERIES OVER 80 PERCENT IS EXPECTED LATE TONIGHT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Jun 15, 4:54 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 15, 4:54 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 454 AM CDT THU JUN 15 2006 .DISCUSSION... THE WEATHER PATTERN WILL CHANGE FROM HOT AND DRY TO A MOIST AND TROPICAL ONE STARTING THIS WEEKEND. AN UPPER TROUGH DIGGING OVER THE GREAT BASIN WILL APPROACH TX WHILE PULLING A SMALL UPPER DISTURBANCE OFF THE WESTERN GULF INTO A DEVELOPING BROAD CONVEYOR BELT OF MOISTURE OVER TX FRIDAY INTO SATURDAY. ON THE BACKSIDE OF THE GULF DISTURBANCE IS TROPICAL MOISTURE PUSHING NORTHWARD FROM THE BAY OF CAMPECHE. AS THIS SYSTEM MOVES INTO DEEP SOUTH TX TODAY, AN INCREASE OF DIURNAL CONVECTION WILL BEGIN TO PUSH INTO EASTERN PARTS OF SOUTH CENTRAL TEXAS LATE TODAY. A FLATTENING RIDGE AXIS STILL REMAINS ORIENTED SW-NE OVER TX, SO THE PUSH OF MOISTURE WILL FOCUS MAINLY OVER THE SOUTHEAST COUNTIES THROUGH THIS EVENING. BY FRIDAY, THE GFS SHOWS MUCH MORE MOISTURE SPEADING OVER THE EASTERN COUNTIES WITH SCATTERED CONVECTION REACHING INTO CENTRAL COUNTIES INCLUDING THE EASTERN HILL COUNTRY. MODEL FORECAST WINDS SHOW STRONG ONSHORE FLOW TONIGHT THROUGH FRIDAY EVENING, SO THE CHANCE FOR SOME OF THIS ACTIVITY TO HOLD TOGETHER AND REACH WESTERN COUNTIES IS GOOD. HOWEVER, EXPECT IT TO WEAKEN WHILE MOVING NNW, SO WILL CALL FOR SILENT TENS OVER WESTERN COUNTIES FRIDAY AFTN/EVE. BY LATE SATURDAY THE PATTERN COULD EVOLVE TO REPLACE DROUGHT WITH DELUGE. THE GFS IS BULLISH ON HIGH QPF AMOUNTS, GIVING THE EASTWARD MOVING UPPER LOW AN EXTENDED STAY OVER CENTRAL TX AS A CUT-OFF LOW HANGING AROUND THROUGH THE EXTENDED FORECAST. THIS IS A COMMON JUNE/JULY FLASH FLOOD PATTERN FOR TX. THE PRESENCE OF THE GULF UPPER DISTURBANCE COULD CREATE SOME FORECAST CHALLENGES, BUT OVERALL, THE GFS HAS BEEN FAIRLY CONISTENT WITH THIS PATTERN. ONLY IN THE PAST DAY OR SO HAS THE GFS AND NAM MODELS BEEFED UP THE PRECIPITABLE WATER VALUES, WITH BOTH SHOWING OCCASIONAL VALUES OVER 2 INCHES IN THE VICINITY OF THE LOOSELY DEFINED UPPER LOW. HAVE ADDED MENTION OF LOCALLY HEAVY RAINFALL FOR SATURDAY NIGHT THROUGH MONDAY FOR MAINLY THE NE HALF, BUT KEPT POPS MAINLY IN THE 30-50 PERCENT RANGE FOR NOW. A STRONGLY WORDED HWO WILL BE ISSUED FOR THE POSSIBLE THREAT OF FLOODING. BY THE MIDDLE PART OF NEXT WEEK, WILL BACK OFF POPS A BIT. THE ECMWF WHICH IS LESS BULLISH ON THE WEEKEND RAINS AND INDICATES A MORE STABLE PATTERN THAN DOES THE GFS AND THE DGEX. .FIRE WEATHER... A BRIEF 3-5 HOUR PERIOD OF RED FLAG CONDITIONS IS EXPECTED OVER THE WESTERN COUNTIES WHERE GULF MOISTURE IS EXPECTED TO MIX WITH THE DRIER AIR ALOFT THIS AFTERNOON INTO EARLY THIS EVENING. THIS MOISTURE SHOULD EVENTUALLY DEEPEN TO RAISE RH VALUES ABOVE THE THE 25 PERCENT THRESHOLD. THIS WESTERN AREA CONTINUES TO SEE HIGH FIRE DANGER CLASSIFICATIONS ON MOST DAYS AND EXTREME DROUGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 98 74 90 75 / 10 10 40 20 AUSTIN BERGSTROM INTL AIRPORT 97 74 89 74 / - 10 40 20 DEL RIO INTL AIRPORT 101 78 96 76 / - - 10 10 SAN ANTONIO INTL AIRPORT 96 76 91 74 / - 10 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THURSDAY TO 9 PM THURSDAY FOR THE FOLLOWING COUNTIES: EDWARDS... KINNEY...MAVERICK... AND VAL VERDE. && 18/10
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.